Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

An effective number geometric method of computing the fundamental units of an algebraic number field


Authors: Michael Pohst and Hans Zassenhaus
Journal: Math. Comp. 31 (1977), 754-770
MSC: Primary 12A45
DOI: https://doi.org/10.1090/S0025-5718-1977-0498486-5
MathSciNet review: 0498486
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Minkowski method of unit search is applied to particular types of parallelotopes permitting to discover algebraic integers of bounded norm in a given algebraic number field of degree n at will by solving successively $ 2n$ linear inequalities for one unknown each. Application is made to the unit search for all totally real number fields of minimal discriminant for $ n \leqslant 7$.


References [Enhancements On Off] (What's this?)

  • [1] P. G. L. DIRICHLET, "Zur Theorie der complexen Einheiten," Mathematische Werke, Band II, reprint, Chelsea, New York, 1969, pp. 642-644. MR 40 #2514.
  • [2] W. NARKIEWICZ, Elementary and Analytic Theory of Algebraic Numbers, PWN, Warsaw, 1974. MR 50 #268. MR 0347767 (50:268)
  • [3] H. MINKOWSKI, "Diskontinuitätsbereich für arithmetische Äquivalenz," J. Reine Angew. Math., v. 129, 1905, pp. 220-274.
  • [4] M. POHST, "The minimum discriminant of seventh degree totally real algebraic number fields," Algebra and Number Theory. Special volume, Academic Press.
  • [5] HANS ZASSENHAUS, "On Hensel factorization. I," J. Number Theory, v. 1, 1969, pp. 291-311; "On Hensel factorization. II," Symposia Mathematica, vol. 15, Academic Press, London, 1975, pp. 499-513. MR 39 #4120; 52 #10700. MR 0242793 (39:4120)
  • [6] HANS ZASSENHAUS, "On the units of orders," J. Algebra, v. 20, 1972, pp. 368-395. MR 44 #6659. MR 0289469 (44:6659)
  • [7] HANS ZASSENHAUS, "On the second round of the maximal order program," Applications of Number Theory to Numerical Analysis (Proc. Sympos., Quebec, 1971), Academic Press, New York, 1972, pp. 389-431. MR 51 #8079. MR 0371862 (51:8079)
  • [8] HANS ZASSENHAUS, "Gauss theory of ternary quadratic forms, an example of the theory of homogeneous forms in many variables, with applications," Number Theory Seminar Lecture Notes, Calif. Inst. Tech. MR 0437458 (55:10388)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A45

Retrieve articles in all journals with MSC: 12A45


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1977-0498486-5
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society